Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 27, 2017, 4:37 PM CDT for Mississippi County, Scott County, Stoddard County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 4:37 PM CDT (21:37 UTC)
- Expired
- May 27, 2017, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Mississippi County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted.
087 WUUS53 KPAH 272137 SVRPAH MOC133-201-207-272215- /O.NEW.KPAH.SV.W.0147.170527T2137Z-170527T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Paducah KY 437 PM CDT SAT MAY 27 2017 The National Weather Service in Paducah has issued a * Severe Thunderstorm Warning for... West central Mississippi County in southeastern Missouri... Southwestern Scott County in southeastern Missouri... Northeastern Stoddard County in southeastern Missouri... * Until 515 PM CDT * At 437 PM CDT, a severe thunderstorm was located near Morehouse, or near Sikeston, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Sikeston, Miner, Bertrand, Haywood City, Hay-Wood City, Vanduser and Blodgett. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3688 8974 3698 8976 3704 8946 3689 8943 TIME...MOT...LOC 2137Z 260DEG 19KT 3693 8968 HAIL...1.25IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:53 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 27, 1:53 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Paducah KY 153 PM CDT Sat May 27 2017 .UPDATE... Issued at 152 PM CDT Sat May 27 2017 Rapid adjustments made to reflect current activity across the WFO PAH Forecast area. Greatest concern at the moment will be the convective complex moving from East Central Missouri, then along and remnant outflow/frontal boundaries south of the Interstate 64 corridor...then again along the common borders of Southeast Missouri, Northeast Arkansas, West Kentucky and Tennessee. | UPDATE Issued at 1133 AM CDT Sat May 27 2017 Convection is developing along outflow boundaries and existing warm frontal boundary over Southern Missouri and parts of Southern Illinois and the Pennyrile of West Kentucky. Some local concern that some of these storms along the boundary may go severe severe before the main bowing line (developing derecho?) reaches the WFO PAH CWA later this afternoon and this evening. Waiting to see what SPC might do with the MDT risk area in their midday update. Also added Flash flood Watch for Carter/Ripley counties from 1 pm today through 7 am Sunday.(see hydro section). && .SHORT TERM...(Today through Monday night) Issued at 134 AM CDT Sat May 27 2017 New SWODY1 outlooks moderate risk for much of FA this pm/evening, with all svr wx hazards possible. AM storms to our west are modeled to affect western ptns FA later this morning, and may lay out a boundary and also blow off debris clouds that could stall development after daybreak. However, differential heating should mix the atmos up enough to allow super charge to take place, with high cape environ and steep mid level lapse rates revealed by model soundings. At some point during the pm hours, cap should break and convection become numerous to widespread, with associated moderate risk of svr extending from late pm into/thru the evening hours. Svr chances begin to diminish overnight as large scale instability is lost the farther east storms push away from source boundary/energy. Primary cold front does not make actual passage until Sunday evening, so until then, we'll be continuing pops along/ahead of the boundary, and this includes a continued slight risk of severe again for mainly Sunday afternoon/early evening. .LONG TERM...(Tuesday through Friday) Issued at 134 AM CDT Sat May 27 2017 The extended period continues to be troublesome with models flip flopping the best chances for rain. Still dealing with another frontal boundary passage on Tuesday/Tuesday night. The GFS has been the most consistent with the timing of this feature but not as much on QPF. Still, believe that precip chances need to be included for that time frame given the consistency of this signal and the consistency of the GFS ensemble precip means. At this time our confidence does not warrant anything more than slight chances. The ECMWF was never that excited about Tuesday's rain prospects and still isn't. Instead, the 12Z ECMWF brings a front down into the area on Wednesday through Thursday. That is the exact same time that the GFS brings in a reinforcing sfc high pressure system that dries us out. However, the 00Z ECMWF is back to looking like the GFS with the drier weather on Wednesday with the incoming sfc high. The early part of the extended forecast is going to be hinged on exactly what this large upper level low over the upper Great Lakes region/eastern Canada does and the timing and strength of impulses rotating around it. For now, leaning toward the more consistent GFS for guidance. Given the above discussion, POPs will be low Tuesday through Thursday given uncertainty's in the model signals. There has been a stronger signal for more wet weather as we head into the latter half of the week. However, the upper level pattern is not being consistently resoled by the models very well at all. Yesterdays runs indicated more of a southwesterly flow pattern setting up and now the upper flow stays more west northwesterly through Friday. We will continue to have POPs for late week, but work will need to be done on fine tuning these chances as models grasp a better handle on things. && .AVIATION... Issued at 152 PM CDT Sat May 27 2017 Current 18z Saturday TAF issuance will be a challenge with mutiple boundaries focusing VFR to IFR changing conditions. Base forecast includes thunderstorms in each TAF location. Main concern within the next six ho9urs will be the KEVV, KCGI, and KPAH TAF locations for lowered visibility. && .HYDROLOGY... Issued at 1133 AM CDT Sat May 27 2017 WPC recently upgraded parts of Southern Missouri in a Moderate Risk of excessive rainfall through today and tonight. Given the antecedent rainfall this morning, combined with the expected position of the frontal boundary and outflows today, felt it was prudent to add Carter and Ripley counties to the Flash Flood Watch later this afternoon and tonight. Depending on the propagation of the convection along the boundary and the southern end of the expected wind-damaging MCS, may need to extend the Flash Flood Watch to Wayne and Butler counties as well. Will monitor the progression of the storms this afternoon. Minimum rainfall of 1-1.25 inches is likely...with higher amounts possible. Given the flashy nature of runoff and the terrain, as well as the potential for higher public presence outdoors this weekend, decided to go ahead with a Flash Flood Watch for Carter and Ripley counties from 1 pm today through 7 am Sunday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...Flash Flood Watch through Sunday morning for MOZ107-108. IN...None. KY...None. && UPDATE...Smith AVIATION...Smith HYDROLOGY...Smith
Hazardous weather outlook, May 27, 2:55 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 255 pm CDT Sat May 27 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 255 pm CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Latest forecast trends indicate that an intense line of severe thunderstorms will move into the northwest part of the outlook area, namely southwest Illinois and Southeast Missouri, this afternoon and again this evening. If a line of storms move through the area, they will likely produce widespread wind gusts in excess of 80 mph. The damaging winds could last up to an hour. Depending on the intensity and duration of these lines of severe storms, most of the thunderstorms could completely move through the outlook area by midnight. In addition to the damaging wind potential, isolated severe storms may develop ahead of these lines of thunderstorms today and tonight. These isolated storms would have the potential for large hail, damaging winds, as well as a tornado. At this time, the greatest risk for widespread severe thunderstorms is later this afternoon and this evening. Heavy rainfall and deadly lightning will also be storm hazards. Flash Flooding may also be a possibility in parts of Southeast Missouri late this afternoon and tonight. A moderate risk remains is in place for most of the outlook area, except parts of Southwest Indiana and a very small part of northwest Kentucky. The remainder of the outlook area remains in an enhanced risk of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday A slight risk of severe thunderstorms is forecast Sunday, especially during the afternoon and early evening. Damaging winds and hail are the primary severe weather hazards, with locally heavy rain and deadly lightning also storm hazards. Thunderstorms are also forecast Tuesday afternoon, and Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected today and tonight. Smith
In the hours before
Local storm report, May 27, 4:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL KEVIL 37.08N 88.89W
05/27/2017 E1.75 INCH BALLARD KY PUBLIC
HAIL RANGING FROM NICKEL SIZED TO A FEW GOLFBALLS
&&
SPLocal storm report, May 27, 4:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WEST PADUCAH 37.08N 88.74W
05/27/2017 E1.00 INCH MCCRACKEN KY NWS EMPLOYEE
UP TO 1.25 INCH HAIL
&&
GREGMLocal storm report, May 27, 4:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 3 W VIENNA 37.41N 88.95W
05/27/2017 JOHNSON IL LAW ENFORCEMENT
TREES OVER ROADWAY
&&
GREGMLocal storm report, May 27, 4:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ANNA 37.46N 89.24W
05/27/2017 UNION IL BROADCAST MEDIA
800 HOMES WITHOUT POWER.
&&
GREGMLocal storm report, May 27, 4:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BERTRAND 36.91N 89.45W
05/27/2017 M1.00 INCH MISSISSIPPI MO TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
&&
SPLocal storm report, May 27, 4:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 S VIENNA 37.39N 88.89W
05/27/2017 JOHNSON IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
GREGMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:25 AM CDT | Special Weather Statement | PAH | Ripley | 50 min |
| May 27, 4:34 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 41 min |
| May 27, 5:11 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 38 min |
| May 27, 5:53 AM CDT | Special Weather Statement | PAH | New Madrid | 67 min |
| May 27, 11:17 AM CDT | Flash Flood Watch | PAH | Carter, Ripley | 15 hr |
| May 27, 2:24 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 36 min |
| May 27, 2:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 46 min |
| May 27, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 33 min |
| May 27, 3:25 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 35 min |
| May 27, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 41 min |
| May 27, 4:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 48 min |
| May 27, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| May 27, 4:49 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 41 min |
| May 27, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 36 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard | 50 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott, Stoddard | 46 min |
| May 27, 5:26 PM CDT | Flash Flood Warning | PAH | Bollinger, Mississippi, Scott, Stoddard, Wayne | 3 hr |
| May 27, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 38 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Stoddard | 44 min |
| May 27, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.